Hail, Lincoln
- When
- May 29, 7:35 PM CST
- Where
- Lincoln County, Beverly
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.017, -97.967
8 hail, 5 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 29, 6:44 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 744 PM CDT MON MAY 29 2006 .UPDATE... LEFT MOVING SUPERCELL IS MAKING A BEE-LINE FOR BARTON COUNTY. THEREFORE WE EXPANDED THE SEVERE THUNDERSTORM WATCH TO INCLUDE BARTON COUNTY. COULD SEE SOME VERY LARGE HAIL EXCEEDING GOLFBALLS WITH THAT STORM...ALONG WITH WINDS EXCEEDING 60 MPH. STORMS ARE NOT QUITE AS WIDESPREAD AS PREVIOUSLY THOUGHT...PROBABLY DUE TO INCREASING CONVECTIVE INHIBITION FROM THICK ANVIL SHIELD. CONVECTIVE FORECAST REMAINS UNCERTAIN. IF STORMS CURRENTLY WEST OF THE CWA CAN BECOME BETTER ORGANIZED AND DEVELOP A COLD POOL...THEN THEY SHOULD EXPAND AND PUSH EAST. THIS SEEMS LIKE THE MOST LIKELY SCENARIO. ANOTHER AREA OF POSSIBLE CONVECTION OVER THE NEXT SEVERAL HOURS MAY OCCUR OVER SOUTHEAST KANSAS FROM AN OUTFLOW BOUNDARY RACING NORTHWESTWARD ACROSS NORTHEAST OKLAHOMA. ANOTHER AREA OF POSSIBLE INITIATION IS OVER THE FLINT HILLS ALONG ANOTHER OLD OUTFLOW BOUNDARY. BEST CHANCE OF SEVERE WEATHER SHOULD OCCUR GENERALLY WEST OF THE TURNPIKE THIS EVENING...WHERE BETTER DEEP LAYER SHEAR RESIDES. IF A LARGE COMPLEX CAN DEVELOP TONIGHT...IT SHOULD BE FAIRLY SLOW MOVING...SO FLOODING COULD BECOME A THREAT LATER TONIGHT...ALONG WITH DECREASING SEVERE THREAT. KLEINSASSER && .PREV DISCUSSION... /ISSUED 550 PM CDT MON MAY 29 2006/ UPDATE... UPDATED HAZARDOUS WEATHER OUTLOOK...ZONE FORECASTS...AREA FORECAST MATRICES...POINT FORECAST MATRICES AND WEB PRODUCTS TO ACCOUNT FOR SEVERE THUNDERSTORM WATCH AND CURRENT THINKING. KLEINSASSER && PREV DISCUSSION... /ISSUED 521 PM CDT MON MAY 29 2006/ DISCUSSION... THE MAIN CONCERN FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING WILL BE THE INITIATION POINTS OF WHERE THE THUNDERSTORMS WILL DEVELOP. IT LOOKS LIKE MORE THE THUNDERSTORMS COULD DEVELOP FURTHER NORTH AS THE EVENING PROGRESSES...BUT IT IS VERY DIFFICULT TO PINPOINT WHERE THE WHERE THESE STORMS WILL ERUPT. STATIONARY BOUNDARY APPEARS TO EXTEND FROM JUST WEST OF ALVA TO NEAR SALINA. LATEST RUC ANALYSIS SHOWS THAT THERE IS SOME POTENTIAL IN THE NEXT HOUR OR SO THAT STORMS COULD START DEVELOPING IN CENTRAL KANSAS WHERE THIS IS SOME DECENT LOW LEVEL CONVERGENCE. HOWEVER...WITH THE CONVECTIVE OUTFLOW FROM THE STORMS IN OKLAHOMA IT MAY DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL KANSAS. ONCE THE STORMS DO DEVELOP...THEY WILL BE SLOW MOVERS AND PRODUCE SOME VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THIS MAY CAUSE SOME LOCALIZED FLOODING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WIND AND LARGE HAIL WITH THE MAIN DAMAGING WIND THREATS BEING WEST OF A HUTCHINSON AND SALINA LINE WHERE THEY ARE A LITTLE DRIER BELOW 850MB. SHEAR PROFILE FROM HILLSBORO AND VWPS ARE SHOWING THE SHEAR BEING MOSTLY UNIDIRECTIONAL ABOVE 5KFT. WE WILL ALSO HAVE TO WATCH THE PROGRESSION OF THE SURFACE BOUNDARY IN CASE IT BACKS FURTHER WEST TOWARDS EVENING. THIS MAY CAUSE STORMS TO LIGHT UP CLOSER TO RUSSELL AND GREAT BEND. && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 92 68 81 65 / MMM 80 70 50 HUTCHINSON 91 66 78 64 / MMM 70 70 50 NEWTON 91 67 78 65 / MMM 80 70 50 ELDORADO 90 68 79 66 / MMM 70 70 50 WINFIELD-KWLD 93 69 83 66 / MMM 70 60 50 RUSSELL 87 63 76 61 / MMM 40 60 50 GREAT BEND 88 64 77 61 / MMM 40 70 50 SALINA 90 65 77 65 / MMM 60 60 50 MCPHERSON 90 66 78 65 / MMM 70 70 50 COFFEYVILLE 91 69 82 66 / MMM 40 50 40 CHANUTE 88 69 80 66 / MMM 40 50 40 IOLA 88 68 80 66 / MMM 40 50 40 PARSONS-KPPF 89 69 82 66 / MMM 40 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 533 PM CDT MON MAY 29 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 533 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH ABOUT MIDNIGHT ACROSS PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ALONG A LINE EXTENDING FROM ROUGHLY SALINA TO HUTCHINSON TO MEDICINE LODGE. GIVEN THE AMOUNT OF INSTABILITY...SOME STORMS WILL LIKELY BECOME SEVERE. THE PRIMARY HAZARDS THROUGH MIDNIGHT WILL BE LARGE HAIL UP TO GOLFBALLS AND DAMAGING WIND GUSTS. VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE A THREAT DUE TO SLOW STORM MOVEMENT. OTHER MORE ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF THE TURNPIKE. THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A SLOW MOVING CONVECTIVE COMPLEX AS THE OVERNIGHT PROGRESSES. THE SEVERE HAIL AND WIND THREAT SHOULD DIMINISH BY MIDNIGHT...BUT MAY TRANSITION TO A HEAVY RAINFALL AND FLOODING THREAT ACROSS PRIMARILY SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AND TUESDAY NIGHT ACROSS MOST OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS...AS THE FRONTAL BOUNDARY BECOMES STATIONARY ACROSS SOUTH CENTRAL KANSAS. WITH THE BOUNDARY IN THE AREA AND PLENTY OF INSTABILITY...ANY OF THESE STORMS COULD BECOME SEVERE. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES WILL ALL BE POSSIBLE ON TUESDAY AND TUESDAY NIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY NIGHT. AT THIS TIME IT APPEARS SOME STRONG STORMS ARE POSSIBLE THROUGH THIS TIME PERIOD. THE EXACT PLACEMENT OF STORMS AND SEVERE WEATHER THREATS WILL BE REFINED WITH LATER FORECASTS. SO IT IS ADVISED TO CHECK LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PRIMARILY CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BDK/CDB/ADK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 634 PM CDT MON MAY 29 2006 KSZ091-300000- HARPER- 634 PM CDT MON MAY 29 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHERN HARPER COUNTY... AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAZELTON TO INGERSOLL...AND MOVING EAST AT 25 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 700 PM CDT MON MAY 29 2006 KSZ067-082-300030- KINGMAN-RENO- 700 PM CDT MON MAY 29 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHWEST KINGMAN AND WESTERN RENO COUNTIES... AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SYLVIA TO PRESTON TO 7 MILES SOUTHWEST OF CUNNINGHAM...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 729 PM CDT MON MAY 29 2006 KSZ067-082-300100- KINGMAN-RENO- 729 PM CDT MON MAY 29 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHWEST KINGMAN AND WESTERN RENO COUNTIES... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF SYLVIA TO CUNNINGHAM...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 733 PM CDT MON MAY 29 2006 KSZ047-300115- BARTON- 733 PM CDT MON MAY 29 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHERN BARTON COUNTY... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM JUST EAST OF ST. JOHN...OR 25 MILES SOUTH OF GREAT BEND...AND MOVING NORTH AT 25 MPH. PEOPLE IN SOUTHERN BARTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 814 PM CDT MON MAY 29 2006 KSZ047-300145- BARTON- 814 PM CDT MON MAY 29 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN BARTON COUNTY... AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF RAYMOND...OR 16 MILES SOUTHEAST OF GREAT BEND...AND MOVING NORTH AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 817 PM CDT MON MAY 29 2006 KSZ033-049-300130- LINCOLN-SALINE- 817 PM CDT MON MAY 29 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN LINCOLN AND NORTHWEST SALINE COUNTIES... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WESTFALL...OR 14 MILES SOUTHEAST OF LINCOLN...AND MOVING NORTH AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
The Topeka radar (KTWX), 150 km away, was scanning. The volume nearest the first event began at 01:32 UTC.
8 hail, 5 thunderstorm wind, 1 lightning. Local standard time, as filed.
Downed tree limbs at Cheney Reservoir.
Measured by a KSN WeatherLab at Maize High School.
Downed 3-inch diameter tree limbs near the intersection of 13th and Tyler.
Reported near the intersection of 119th and 21st.
Downed tree limbs near the intersection of Central and 119th.
A lightning strike set New Day Christian Church in East Wichita ablaze. The fire caused extensive damage mainly to the roof and second floor. There was also an undetermined amount of water damage from fire fighters extinguishing the blaze. Fortunately, no one was injured. The fire was the second natural disaster to strike the building in the past seven years; a tornado damaged the roof in 1999. Information is courtesy of the Wichita Eagle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510014, 5510015, 5510016, 5510017, 5510018, 5510019, 5510020, 5510021, 5510022, 5510023, 5510024, 5510027, 5510025, 5510026.